Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 7, NWS Tucson, AZ

March 12, 20256 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Mar 12, 2025, 1:39 AM MST for 6 counties in Arizona. It took effect at Mar 13, 2025, 11:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2025, 1:39 AM MST (08:39 UTC)
In effect from
Mar 13, 2025, 11:00 AM MST
Expired
Mar 13, 2025, 11:00 PM MST
In force
12 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 8.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3959 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

932 
WWUS75 KTWC 120839
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
139 AM MST Wed Mar 12 2025

AZZ501-502-505-122200-
/O.NEW.KTWC.WI.Y.0007.250313T1800Z-250314T0300Z/
Western Pima County-Tohono O'odham Nation-South Central Pinal
County-
Including the cities of Sells, Picacho Peak State Park, Ajo, and
Organ Pipe Cactus N.M.
139 AM MST Wed Mar 12 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between 1 and 3 miles.

* WHERE...South Central Pinal County, Tohono O'odham Nation, and 
  Western Pima County.

* WHEN...From 11 AM to 8 PM MST Thursday.

* IMPACTS...Blowing dust may reduce visibility at times. Strong 
  winds may make driving difficult for high-profile vehicles. Gusty 
  winds will blow around unsecured objects. Tree limbs could be 
  blown down. Blowing dust may reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ503-504-506>509-511>515-122200-
/O.NEW.KTWC.WI.Y.0007.250313T1800Z-250314T0600Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Southeast Pinal County-Upper San Pedro River Valley-Eastern
Cochise County below 5000 feet-Upper Gila River Valley-Galiuro
and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and
Huachuca and Santa Rita Mountains-Catalina and Rincon Mountains-
Baboquivari Mountains-
Including the cities of Mammoth, Nogales, Mount Graham, Douglas,
Summerhaven, Safford, Chiricahua NM, Marana, Tucson, Sierra
Vista, Clifton, Mount Lemmon, Green Valley, Vail, Canelo Hills,
Madera Canyon, Oracle, Benson, Kitt Peak, Bisbee, and Willcox
139 AM MST Wed Mar 12 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between 1 and 3 miles.

* WHERE...Much of southeastern Arizona.

* WHEN...From 11 AM to 11 PM MST Thursday.

* IMPACTS...Blowing dust may reduce visibility at times. Strong 
  winds may make driving difficult for high-profile vehicles. Gusty 
  winds will blow around unsecured objects. Tree limbs could be 
  blown down. Blowing dust may reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

EDWARDS
6 follow-up statements
897 
WWUS75 KTWC 122103
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
203 PM MST Wed Mar 12 2025

AZZ501-502-505-131200-
/O.CON.KTWC.WI.Y.0007.250313T1800Z-250314T0300Z/
Western Pima County-Tohono O'odham Nation-South Central Pinal
County-
Including the cities of Ajo, Sells, Picacho Peak State Park, and
Organ Pipe Cactus N.M.
203 PM MST Wed Mar 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between 1 and 3 miles.

* WHERE...South Central Pinal County, Tohono O'odham Nation, and 
  Western Pima County.

* WHEN...From 11 AM to 8 PM MST Thursday.

* IMPACTS...Blowing dust may reduce visibility at times. Strong 
  winds may make driving difficult for high-profile vehicles. Gusty 
  winds will blow around unsecured objects. Tree limbs could be 
  blown down. Blowing dust may reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ503-504-506>509-511>515-131200-
/O.CON.KTWC.WI.Y.0007.250313T1800Z-250314T0600Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Southeast Pinal County-Upper San Pedro River Valley-Eastern
Cochise County below 5000 feet-Upper Gila River Valley-Galiuro
and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and
Huachuca and Santa Rita Mountains-Catalina and Rincon Mountains-
Baboquivari Mountains-
Including the cities of Canelo Hills, Mammoth, Bisbee, Benson,
Tucson, Douglas, Clifton, Oracle, Madera Canyon, Chiricahua NM,
Nogales, Safford, Summerhaven, Mount Graham, Marana, Sierra
Vista, Green Valley, Kitt Peak, Vail, Mount Lemmon, and Willcox
203 PM MST Wed Mar 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST 
THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between 1 and 3 miles.

* WHERE...Much of southeastern Arizona.

* WHEN...From 11 AM to 11 PM MST Thursday.

* IMPACTS...Blowing dust may reduce visibility at times. Strong 
  winds may make driving difficult for high-profile vehicles. Gusty 
  winds will blow around unsecured objects. Tree limbs could be 
  blown down. Blowing dust may reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
223 
WWUS75 KTWC 130840
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
140 AM MST Thu Mar 13 2025

AZZ501-502-505-132100-
/O.NEW.KTWC.DU.Y.0006.250313T1800Z-250314T0300Z/
/O.CON.KTWC.WI.Y.0007.250313T1800Z-250314T0300Z/
Western Pima County-Tohono O'odham Nation-South Central Pinal
County-
Including the cities of Picacho Peak State Park, Sells, Organ
Pipe Cactus N.M., and Ajo
140 AM MST Thu Mar 13 2025

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM 
MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM 
MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between one and three miles. Localized dust prone areas 
  will see visibilities between one quarter mile and one half mile 
  in blowing dust.

* WHERE...South Central Pinal County, Tohono O'odham Nation, and 
  Western Pima County.

* WHEN...From 11 AM this morning to 8 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Blowing dust may reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ503-504-506>509-132100-
/O.NEW.KTWC.DU.Y.0006.250313T1800Z-250314T0600Z/
/O.CON.KTWC.WI.Y.0007.250313T1800Z-250314T0600Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Southeast Pinal County-Upper San Pedro River Valley-Eastern
Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Green Valley, Vail, Safford, Benson,
Nogales, Tucson, Marana, Oracle, Douglas, Mammoth, Sierra Vista,
Clifton, and Willcox
140 AM MST Thu Mar 13 2025

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM 
MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM 
MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between one and three miles. Localized dust prone areas 
  will see visibilities between one quarter mile and one half mile 
  in blowing dust.

* WHERE...Eastern Cochise County below 5000 feet, Southeast Pinal 
  County, Tucson Metro Area, Upper Gila River Valley, Upper San 
  Pedro River Valley, and Upper Santa Cruz River Valley/Altar Valley.

* WHEN...From 11 AM this morning to 11 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Blowing dust may reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ511>515-132100-
/O.CON.KTWC.WI.Y.0007.250313T1800Z-250314T0600Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and
Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon
Mountains-Baboquivari Mountains-
Including the cities of Summerhaven, Kitt Peak, Bisbee, Mount
Lemmon, Chiricahua NM, Madera Canyon, Mount Graham, and Canelo
Hills
140 AM MST Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM 
MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Locally higher speeds possible atop exposed terrain.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, and Galiuro and Pinaleno Mountains.

* WHEN...From 11 AM this morning to 11 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be
  blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

EDWARDS
054 
WWUS75 KTWC 132103
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
203 PM MST Thu Mar 13 2025

AZZ501-502-505-140300-
/O.CON.KTWC.DU.Y.0006.000000T0000Z-250314T0300Z/
/O.CON.KTWC.WI.Y.0007.000000T0000Z-250314T0300Z/
Western Pima County-Tohono O'odham Nation-South Central Pinal
County-
Including the cities of Organ Pipe Cactus N.M., Picacho Peak
State Park, Sells, and Ajo
203 PM MST Thu Mar 13 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between one and three miles. Localized dust prone areas 
  will see visibilities between one quarter mile and one half mile 
  in blowing dust.

* WHERE...South Central Pinal County, Tohono O'odham Nation, and 
  Western Pima County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Blowing dust may reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ503-504-506>509-140515-
/O.CON.KTWC.DU.Y.0006.000000T0000Z-250314T0600Z/
/O.CON.KTWC.WI.Y.0007.000000T0000Z-250314T0600Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Southeast Pinal County-Upper San Pedro River Valley-Eastern
Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Nogales, Marana, Sierra Vista, Vail,
Willcox, Tucson, Douglas, Benson, Green Valley, Oracle, Mammoth,
Safford, and Clifton
203 PM MST Thu Mar 13 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between one and three miles. Localized dust prone areas 
  will see visibilities between one quarter mile and one half mile 
  in blowing dust.

* WHERE...Much of southeastern Arizona.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Blowing dust may reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ511>515-140515-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-250314T0600Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and
Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon
Mountains-Baboquivari Mountains-
Including the cities of Mount Lemmon, Mount Graham, Summerhaven,
Chiricahua NM, Canelo Hills, Madera Canyon, Kitt Peak, and Bisbee
203 PM MST Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Locally higher speeds possible atop exposed terrain.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, and Galiuro and Pinaleno Mountains.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be
  blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JRG
852 
WWUS75 KTWC 132249
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
349 PM MST Thu Mar 13 2025

AZZ501-502-505-140300-
/O.CON.KTWC.DU.Y.0006.000000T0000Z-250314T0300Z/
/O.CON.KTWC.WI.Y.0007.000000T0000Z-250314T0300Z/
Western Pima County-Tohono O'odham Nation-South Central Pinal
County-
Including the cities of Organ Pipe Cactus N.M., Picacho Peak
State Park, Sells, and Ajo
349 PM MST Thu Mar 13 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between one and three miles. Localized dust prone areas 
  will see visibilities between one quarter mile and one half mile 
  in blowing dust.

* WHERE...South Central Pinal County, Tohono O'odham Nation, and 
  Western Pima County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Blowing dust may reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ503-504-506>509-140600-
/O.CON.KTWC.DU.Y.0006.000000T0000Z-250314T0600Z/
/O.CON.KTWC.WI.Y.0007.000000T0000Z-250314T0600Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Southeast Pinal County-Upper San Pedro River Valley-Eastern
Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Nogales, Marana, Sierra Vista, Vail,
Willcox, Tucson, Douglas, Benson, Green Valley, Oracle, Mammoth,
Safford, and Clifton
349 PM MST Thu Mar 13 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between one and three miles. Localized dust prone areas 
  will see visibilities between one quarter mile and one half mile 
  in blowing dust.

* WHERE...Eastern Cochise County below 5000 feet, Southeast Pinal 
  County, Tucson Metro Area, Upper Gila River Valley, Upper San 
  Pedro River Valley, and Upper Santa Cruz River Valley/Altar Valley.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Blowing dust may reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ511>515-140600-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-250314T0600Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and
Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon
Mountains-Baboquivari Mountains-
Including the cities of Mount Lemmon, Mount Graham, Summerhaven,
Chiricahua NM, Canelo Hills, Madera Canyon, Kitt Peak, and Bisbee
349 PM MST Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected. Locally higher speeds possible atop exposed terrain.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, and Galiuro and Pinaleno Mountains.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be
  blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
401 
WWUS75 KTWC 140303
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
803 PM MST Thu Mar 13 2025

AZZ503-504-506>509-140600-
/O.CAN.KTWC.DU.Y.0006.000000T0000Z-250314T0600Z/
/O.CON.KTWC.WI.Y.0007.000000T0000Z-250314T0600Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Southeast Pinal County-Upper San Pedro River Valley-Eastern
Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Sierra Vista, Safford, Green Valley,
Vail, Tucson, Douglas, Mammoth, Willcox, Nogales, Marana, Oracle,
Clifton, and Benson
803 PM MST Thu Mar 13 2025

...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected. These winds can produce locally blowing dust.

* WHERE...Eastern Cochise County below 5000 feet, Southeast Pinal 
  County, Tucson Metro Area, Upper Gila River Valley, Upper San 
  Pedro River Valley, and Upper Santa Cruz River Valley/Altar Valley.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ501-502-505-140415-
/O.EXP.KTWC.DU.Y.0006.000000T0000Z-250314T0300Z/
/O.EXP.KTWC.WI.Y.0007.000000T0000Z-250314T0300Z/
Western Pima County-Tohono O'odham Nation-South Central Pinal
County-
Including the cities of Organ Pipe Cactus N.M., Sells, Ajo, and
Picacho Peak State Park
803 PM MST Thu Mar 13 2025

...BLOWING DUST ADVISORY HAS EXPIRED...
...WIND ADVISORY HAS EXPIRED...

The threat has ended. Gusty winds can be possible for the next hour. 

$$

AZZ511>515-140600-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-250314T0600Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and
Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon
Mountains-Baboquivari Mountains-
Including the cities of Chiricahua NM, Mount Graham, Madera
Canyon, Canelo Hills, Kitt Peak, Mount Lemmon, Bisbee, and
Summerhaven
803 PM MST Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected. Locally higher speeds possible atop exposed terrain.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, and Galiuro and Pinaleno Mountains.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KJS
681 
WWUS75 KTWC 140557
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1057 PM MST Thu Mar 13 2025

AZZ503-504-506>509-511>515-140700-
/O.EXP.KTWC.WI.Y.0007.000000T0000Z-250314T0600Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Southeast Pinal County-Upper San Pedro River Valley-Eastern
Cochise County below 5000 feet-Upper Gila River Valley-Galiuro
and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and
Huachuca and Santa Rita Mountains-Catalina and Rincon Mountains-
Baboquivari Mountains-
Including the cities of Nogales, Kitt Peak, Mount Graham, Tucson,
Chiricahua NM, Clifton, Marana, Bisbee, Madera Canyon, Safford,
Douglas, Willcox, Sierra Vista, Green Valley, Vail, Mount Lemmon,
Canelo Hills, Oracle, Benson, Mammoth, and Summerhaven
1057 PM MST Thu Mar 13 2025

...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING...

$$

AWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:10 PM MST, 10 hours 29 minutes earlier.

Area forecast discussion, Mar 11, 3:10 PM MST, 10 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
310 PM MST Tue Mar 11 2025

.SYNOPSIS...An active weather pattern is expected to impact
southeastern Arizona this week as a series of low pressure systems
move through the area today through tonight and again Thursday
into Friday. Breezy to locally windy conditions are expected this
afternoon and evening, especially near the International Border. A
front will then bring widespread rain showers and mountain snow
tonight. Much stronger winds with the potential for blowing dust
and another round of widespread valley rain and mountain snow will
accompany the second system Thursday into Friday.

&&

.DISCUSSION...The calm before the storm today with most of the
area under a sunny sky with afternoon gusty southwest winds up to
35 mph and afternoon temperatures in the upper 60s to mid 70s.
Conditions will be changing tonight as the upper low approaching
southern CA/nrn Baja this afternoon opens up and moves inland
tonight across Arizona. Look for a line of showers developing
across wrn Pinal/cntrl Pima county between 7 pm and 9 pm. This
line of showers, possibly an embedded thunderstorm, will move
across eastern Pinal, Pima and Santa Cruz counties between 10 pm
and midnight with this line continuing to move east across Graham
and Cochise county during the early hours of Wednesday morning.
Some rain will briefly moderate with snow levels dropping down to
between 6000 and 6500 ft. The snow in the mountains will be heavy
at times. After the initial line moves through shower activity
will be scattered as the upper low lifts across the state. QPF
values mostly less than 0.25" with snow amounts 2 to 6 inches with
highest amounts on the peaks.

Wednesday: Showers ending early with skies clearing under short-
wave ridging aloft leading to a dry afternoon. Highs will be up
to 6 degrees cooler than today.

Thursday into Friday morning: The next weather system, currently
west of the PacNW, looks pretty cold when looking at the satellite
imagery. This feature will bring strong gusty winds, areas of
blowing dust and periods of heavy snow in the mountains. Already
issued a Winter Weather Advisory for 5 to 10 inches of snow above
7000 feet for the Catalina, Rincon, Pinaleno and White mountains
from 11 am Thursday to 5 am Friday. Held off on wind/dust
headlines at this time. Southwest wind gusts up to 50-55 mph
likely across the higher terrain and Cochise county, especially in
and around Sierra Vista. QPF will be more with this system,
generally in the 0.10" to 0.50" range with locally higher totals,
especially across Pinal and Graham counties.

Friday afternoon into Saturday: Dry most of Friday afternoon with
follow-up system bringing a chance of light showers to the area
Friday night into Saturday. Much cooler Friday with highs 18 to 22
degrees BELOW normal then rebound 5 to 10 degrees warmer Saturday.

Sunday: Warmer with near normal highs under ridging aloft.

Monday and Tuesday: Warm-up continues on Monday with highs mostly
4 to 8 degrees above normal before dropping back to a few degrees
below normal on Tuesday as another weather system enters the
picture. This one may be more of a wind producer versus precip.

&&

.AVIATION...Valid through 13/00Z.
SCT-BKN 9k-12k ft AGL west of KTUS spreading E thru 12/06z. Area
of -SHRA with ocnl 3k-5k ft ceilings and MVFR conds dvlpg W of
KTUS aft 12/03z spreading E thru 12/10z. Showers bcmg SCT in
nature during 2nd half of valid pd. SFC winds 12-18 kts with gusts
20-30 kts thru 12/15z then diminishing. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Isolated near critical fire weather conditions
for Fire Weather zone 151 and 152 into early this evening. Then
an area of rain showers and mountain snow will move through
southeast Arizona tonight into Wednesday morning. A second system
is expected to impact the region beginning Thursday, bringing
stronger southwest wind and then widespread chances for rain and
mountain snow. Minimum relative humidities are expected to be high
enough Thursday to prevent greater fire weather concerns.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Winter Weather Advisory from noon Thursday to 5 AM MST Friday
  for AZZ510-511-514.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.